sensitivity

Beware of Sun Sensitivity

Ticker, Wellness Blog , , , , , , , , ,

Now that summer is here we love to spend as much time in the sun as we can. If you have been in the sun for any length of time and notice any changes to your skin, how you are feeling, or experience any type of sensitivity a doctor should be consulted. The medical staff at WNY Medical, PC can review any diseases from which you suffer, any prescriptions you may be taking, or any lotions or make-up you apply to your skin to determine if you may be suffering sensitivity to light. For example, if a rash appears on the skin that has been exposed to sunlight you may be suffering from a photosensitivity reaction. A doctor visit can help determine the causes. The doctor can perform tests to rule out any skin disorders. Certain prescription medicines can make you sensitive to sunlight as well. Drugs such as antibiotics, heart drugs, chemotherapy drugs, diuretics, and antidepressants can cause a reaction to sunlight. Some skin care products such as antifungal creams, sunscreens, and antibacterial ointments can also make you sensitive to the sun. To determine whether or not you should take precautions while in the sun please see our medical professionals at WNY Medical located at 4979 Harlem Road in Amherst. For an appointment call 923-4380.
Written by

Diane Woolverton